Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 21, 2008, 11:09 AM CST for Hardin County, Jefferson County, Texas. It took effect at Feb 21, 2008, 4:30 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2008, 11:09 AM CST (17:09 UTC)
- In effect from
- Feb 21, 2008, 4:30 PM CST
- Expired
- Feb 21, 2008, 8:08 PM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:31 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 21, 9:31 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
931 AM CST THU FEB 21 2008
.UPDATE...GETTING PLENTY OF REPORTS OF DENSE FOG LIMITING
VISIBILITIES TO 1/4 MILE OVER MUCH OF THE AREA...MAINLY WESTERN
LOUSIANA ZONES AND INTERIOR SE TX. THIS LOOKS TO BE DUE TO A
COMBINATION OF INLAND PENETRATING SEA FOG AND ADVECTION FOG AHEAD
OF A WARM FRONT. ISSUED AN NPW DENSE FOG ADVISORY ACCORDINGLY.
ZONE UPDATE SHORTLY.
WE ARE ALSO TAKING A HARD LOOK AT PERHAPS ISSUING A FLOOD WATCH. A
QUICK LOOK AT FORCAST SOUNDINGS SHOW PRECIP WATER VALUES NEAR 1.7
INCHES TODAY AND 1.5 INCHES TNITE. WE SHOULD SEE ANYWHERE BETWEEN
1 TO 3 INCHES OF RAIN BEFORE THIS EVENT IS OVER TNITE. IF WE DO
ISSUE AN FFA FLOOD WATCH, IT WILL BE FOR TNITE AND WILL GO OUT
WITH OUR AFTERNOON PRODUCTS.
&&
.MARINE...ISSUED A DENSE FOG ADVISORY FOR THE NEAR SHORE WATERS
OUT TO 20 NM DUE TO SEA FOG UNTIL 6 PM. EXPECTING WINDS TO BEGIN
TO INCREASE OUT THERE LATER THIS AFTERNOON WHICH MAY ALLOW US TO CANCELL
EARLIER BUT WILL OPT FOR BEING CONSERVATIVE ON THE DURATION.
&&
.PREV DISCUSSION... /ISSUED 844 AM CST THU FEB 21 2008/
UPDATE...PER LATEST TELCON WITH SPC, CANCELLED TORNADO WATCH
WHICH WAS DUE TO EXPIRE AT 11 AM. AREA CONTINUES UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. BETTER DYNAMICS SHOULD BE IN PLACE
LATER TODAY AND A FURTHER WATCH MAY BE REQUIRED.
SURFACE ANALYSIS SHOWS A STRONG BUT SLOW MOVING COLD FRONT JUST
SOUTH OF THE I-20 CORRIDOR ACROSS NORTH TEXAS AND NORTH LOUISIANA.
EXTENSIVE CLOUD COVER SHOULD LIMIT HEATING FROM THE SURFACE
HOWEVER SUFFICIENT UPPER DIVERGENCE EXISTS FOR ELEVATED STORMS
LATER TODAY. NO OTHER CHANGES TO THE ZONES AT THIS TIME.
MARINE...REMOVED TORNADO WATCH FROM THE NEAR 20 NM ZONES. ADDED
SCEC TO THE OUTER WATERS BEYOND 20 NM FOR WINDS INCREASING THIS AFTERNOON.
PREV DISCUSSION... /ISSUED 424 AM CST THU FEB 21 2008/
SYNOPSIS...
THE COASTAL WARM FRONT WILL CONTINUE ITS JOURNEY NORTHWARD...
MERGING WITH THE STALLED-OUT MIDWEST COLD FRONT ACROSS CENTRAL
LOUISIANA BY NOON THURSDAY.
THE GFS DEPICTS RAPIDLY FALLING PRESSURES ACROSS SOUTHERN ARKANSAS
THIS EVENING...WHICH INDUCES A WAVE CYCLONE TO FORM JUST EAST OF
DALLAS. THIS DEEPENING WAVE CYCLONE WILL LIFT OUT TO THE NORTHEAST
.DRAGGING THE MIDWEST COLD FRONT ACROSS THE FORECAST AREA FRIDAY
EVENING.
DISCUSSION...
FOR TODAY...THE AIR WILL CONTINUE TO DESTABILIZE...AS A WARM
SECTOR WEDGE SETS UP IN WAKE OF THE EXITING WARM FRONT. RAIN AND
THUNDERSTORMS WILL BE THE RULE. OTHERWISE...UNSEASONABLY WARM
TEMPERATURES AND HIGH MOISTURE WILL PREVAIL.
FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL BE ONGOING...TAPERING
OFF AFTER MIDNIGHT. SEVERE STORMS AND HEAVY RAIN ARE A POSSIBILITY
IN THE EVENING. OTHERWISE...UNSEASONABLY WARM TEMPERATURES AND
HIGH MOISTURE WILL PREVAIL.
FOR FRIDAY...THE RAINS WILL BE COMING TO AN END WITH PASSAGE OF
THE MIDWEST COLD FRONT.
MARINE...
SEA FOG FORMATION IS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY
EVENING...AS RICH BAY OF CAMPECHE AIR (WITH DEWPOINTS IN THE UPPER
60S) SLIDES OVER A RELATIVELY COOL SHELF WATERS (OCEAN SKIN
TEMPERATURES IN THE LOWER 60S).
AVIATION...
INCOMING ADVECTION STATUS WILL KEEP CEILINGS IN THE IFR CATEGORY
FOR MOST OF TODAY. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED.
OUTLOOK...
ANOTHER STRONG COLD FRONT WILL MOVE ON THROUGH ON TUESDAY. PRE-
FRONTAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 60 71 49 / 60 80 20 10
KBPT 73 61 70 50 / 50 80 20 10
KAEX 68 57 68 42 / 80 80 20 10
KLFT 74 62 75 49 / 80 80 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...AND VERNON.
TX...DENSE FOG ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
JASPER...NEWTON...AND TYLER.
GM...DENSE FOG ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
&&
11Hazardous weather outlook, Feb 21, 3:54 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CST THU FEB 21 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 354 AM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 CORRIDOR...AND FOR THE ADJACENT COASTAL WATERS UNTIL 11 AM. SEVERE WEATHER IS ALSO POSSIBLE ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF TEXAS LATER TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...TAPERING OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL ADVANCE THROUGH THE AREA FRIDAY EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH THE APPROACH OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Feb 21, 6:47 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 AM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM MARINE TSTM WIND 25 S BURNS POINT 29.21N 91.60W
02/21/2008 E50 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM EUGENE ISLAND 53.
&&
SNAVELYLocal storm report, Feb 21, 8:01 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 AM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM MARINE TSTM WIND 39 SSW BURNS POINT 29.10N 91.87W
02/21/2008 M46 MPH GMZ455 LA PUBLIC
PEAK WIND GUST OF 40 KNOTS MEASURED AT PLATFORM SOUTH
MARSH ISLAND 268.
&&
SNAVELYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:40 PM CST | Special Marine Warning | LCH | 65 min | |
| Feb 20, 11:30 PM CST | Special Marine Warning | LCH | 60 min | |
| Feb 20, 11:39 PM CST | Special Marine Warning | LCH | 66 min | |
| Feb 21, 1:42 AM CST | Special Marine Warning | LCH | 33 min | |
| Feb 21, 2:35 AM CST | Special Marine Warning | LCH | 55 min | |
| Feb 21, 3:29 AM CST | Special Marine Warning | LCH | 31 min | |
| Feb 21, 4:02 AM CST | Special Marine Warning | LCH | 43 min | |
| Feb 21, 9:08 AM CST | Dense Fog Advisory | LCH | Allen, Beauregard, Vernon | 3 hr |
| Feb 21, 1:49 PM CST | Tornado Warning | LCH | Calcasieu, Cameron | 26 min |
| Feb 21, 2:14 PM CST | Tornado Warning | LCH | Calcasieu, Cameron | 46 min |
| Feb 21, 2:20 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 25 min |
| Feb 21, 2:51 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 27 min |
| Feb 21, 3:15 PM CST | Tornado Warning | LCH | Allen, Calcasieu, Jefferson Davis | 45 min |
| Feb 21, 4:01 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Feb 21, 4:30 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 30 min |
| Feb 21, 4:40 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 50 min |
| Feb 21, 5:14 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Feb 21, 5:29 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 31 min |
| Feb 21, 5:40 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton | 35 min |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.